MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR AND Y-SITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR AND Y-SITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MPX5300-C
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxplus¿ pressure rated extension set with needleless connector and y-site broke during use.The following information was provided by the initial reporter: "broke while in use.Date (b)(6) 2023 no harm requiring treatment, just small amount of blood loss.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 12-may-2023 h.6.Investigation summary: a complaint of set breaking during use was returned from the customer.Two samples were returned for investigation.One sample had no damages or defects.It was primed with no leakage or occlusion observed.The second sample was separated at the needless connector.Solvent could not be seen on the connector.The lower half of the sample was not returned.Separation was confirmed as the defect.A device history record review for model mpx5300-c lot number 23019150 was performed.The search showed that a total of (b)(4) units in 2 lot numbers were built on (b)(4) 2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing plant was notified of this defect, and a review of the manufacturing process was completed.After review, the potential root cause of separation between the tubing and nac-y component can be related to problems with the mdgn solvent dispenser and the assembler not reporting issues or repairing the dispenser.A quality alert was issued to all involved personnel to ensure the correct tubing handling method while adding solvent, to remind them to check presence of solvent during assembly, and to report any anomalies with the dispenser to the production leader.A quality memo was also issued to reinforce notification and repair of failing solvent dispensers.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd maxplus¿ pressure rated extension set with needleless connector and y-site broke during use.The following information was provided by the initial reporter: "broke while in use.Date on (b)(6) 2023 no harm requiring treatment, just small amount of blood loss.".

Brand Name
BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR AND Y-SITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16934977
Report Number9616066-2023-00903
Device Sequence Number20392217
Product Code FPA
UDI-Device Identifier10885403237218
UDI-Public10885403237218
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/10/2026
Device Catalogue NumberMPX5300-C
Device Lot Number23019150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown